The FDA recently (April 10 2017) updated labeling changes to all latanoprost products listing chest pain and angina (vasospastic angina) as a possible adverse event. Most cases were in elderly and/or people with pre-existing cardiac disease. Several cases led to hospitalization, and there were reported deaths, although one can not be certain they were directly attributed to latanoprost. Searching the literature one can find case reports and a proposed mechanism for latanoprost causing angina. Apparently prostaglandin F2 analogues may constrict the blood vessels or they may lower the pain threshold and more easily evoke pain in the vagus nerve which affects visceral pain. The references below summarize findings of case reports and proposed mechanisms. Several criteria for qualifying this an an adverse drug event are: the event starts after the drug is initiated (usually within 45 minutes to an hour), dissipates entirely after drug continuation, reappears after drug reinitiation, and has a plausible, evidence-based mechanism for causation. It should be noted that systemic effects from eye drops are not uncommon, as found in previous posts on systemic effects from timolol eye drops, and can be mitigated or eliminated by proper administration technique. This technique is called “double DOT”, which stands for “Don’t Open Eye” technique after administering the eye drop, and “Digital Occlusion of the Tear duct”, which means putting finger pressure on the tear duct for at least two minutes after administration. Note: One other source of data on the adverse event can be found at Advera Health (www.adverahealth.com). Numerous reports from FDA’s FAERS database are summarized, and odds ratios assigned. Advera Health is an excellent source of adverse event data that helps in guiding decision making when managing adverse effects from medications.